Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2012, 12:58 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2012, 12:58 PM EDT (16:58 UTC)
- Expired
- Jul 11, 2012, 2:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 1:02 PM EDT | TSTM WND DMG | 2 Wsw Maybank Bridge, SC | NWS EMPLOYEE REPORTED ONE LARGE TREE DOWN ALONG RIVER ROAD AND MAYBANK ROAD. TIME ESTIMATED BY RADAR. |
| Jul 11, 1:06 PM EDT | TSTM WND DMG | 2 Wsw West Ashley, SC | BROADCAST MEDIA RELAYED PHOTO OF LARGE TREE BLOWN DOWN ONTO PARK STONE DRIVE. TIME WAS ESTIMATED FROM RADAR DATA. |
| Jul 11, 1:07 PM EDT | HAIL 0.7 | Charleston, SC | TRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET AND TWO TO THREE INCHES OF WATER ON ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WUUS52 KCHS 111658
SVRCHS
SCC015-019-111800-
/O.NEW.KCHS.SV.W.0145.120711T1658Z-120711T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH
CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 200 PM EDT
* AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOUNT PLEASANT
TO BEARS BLUFF...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JAMES ISLAND COUNTY PARK...FORT JOHNSON...BEARS BLUFF...MOUNT
PLEASANT...DOWNTOWN CHARLESTON...MAYBANK BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3275 7987 3268 7988 3266 7990 3260 7999
3259 8011 3254 8017 3255 8020 3252 8024
3253 8035 3250 8034 3254 8041 3262 8039
3261 8042 3262 8043 3265 8039 3266 8042
3272 8042 3293 7993 3276 7982
TIME...MOT...LOC 1658Z 204DEG 3KT 3279 7989 3263 8023
$$3 follow-up statements
668
WWUS52 KCHS 111718
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 PM EDT WED JUL 11 2012
SCC015-019-111800-
/O.CON.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
118 PM EDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WANDO TERMINAL TO JOHNS ISLAND...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARS
BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DANIEL
ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FOLLY BEACH...FORT
JOHNSON...FORT SUMTER...HOLLYWOOD...I-26/I-526 INTERCHANGE...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...
MAYBANK BRIDGE...MEGGETT...MOUNT PLEASANT...NORTH CHARLESTON...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...SULLIVANS
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
3260 7999 3259 8011 3255 8017 3254 8017
3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1719Z 204DEG 3KT 3284 7989 3271 8005
$$637
WWUS52 KCHS 111744
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT WED JUL 11 2012
SCC015-019-111800-
/O.CON.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
144 PM EDT WED JUL 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
COOPER RIVER MARINA TO JOHNS ISLAND...MOVING NORTHEAST AT 5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
3260 7999 3259 8011 3255 8017 3254 8017
3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1744Z 204DEG 3KT 3283 7995 3274 8007
$$193
WWUS52 KCHS 111757
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT WED JUL 11 2012
SCC015-019-111806-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
157 PM EDT WED JUL 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES WILL EXPIRE AT 200 PM EDT...
AT 156 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THE SAFEST COURSE
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PARTS OF THE
AREA...INCLUDING CHARLESTON AND VICINITY.
LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
3260 7999 3259 8011 3255 8017 3254 8017
3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1756Z 204DEG 3KT 3284 7995 3275 8007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:43 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 11, 10:43 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EDT WED JUL 11 2012 .SYNOPSIS... A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE MADE SOME MINOR TWEAKS TO REMOVE POPS OVER THE LAND AND LOWER THEM OVER THE WATERS FOR THIS MORNING. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE FOR THIS MORNING UPDATE. A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC. 850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES RISING ABOVE 2 INCHES IN SPOTS. A CONSIDERABLE CIRRUS SHIELD HAS LINGERED ACROSS SOUTHERN SC IN THE WAKE OF OVERNIGHT SHOWERS AND THUNDERSTORMS. ALREADY HAVE SEEN A SMALL AREA OF SHOWERS EAST OF THE CHS HARBOR. THE TRICK WITH THE FORECAST IS GOING TO BE THE INITIATION TIME AND LOCATION OF CONVECTION. WITH THE WEAK SURFACE FLOW...THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE INDICIES ARE MORE IMPRESSIVE OVER SE GA...BUT...THE ABSENCE OF ANY DISCERNABLE OUTFLOW BOUNDARIES WILL PROHIBIT THUNDERSTORM FORMATION EARLY. WITH THE WEAK SHEAR...THE ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL THUNDERSTORMS WITH WIND BEING THE MAIN THREAT. WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING VALUES CLOSER TO THE COAST...WITH THE EXCEPTION OF THE CONVECTION EAST OF CHARLESTON. WE EXPECT THE BEACHES TO STAY DRY UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD DRIFT BACK IN. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY. THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD. EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50% POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF LINGERING BOUNDARIES. FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS. TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR... POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. A FRONT STALLED NORTHWEST OF THE AREA AND A MOIST LOW-LEVEL FLOW WILL BE PRESENT ACROSS SOUTHEAST GA/SC. THINK CONVECTION WILL HOLD OFF UNTIL EARLY AFTERNOON WITH STRONGER HEATING AND THE DEVELOPMENT OF THE SEA BREEZE. MESOSCALE MODELS INDICATE THAT THE SEA BREEZE WILL MOVE PAST/WEST OF CHS AFTER 18Z TODAY AND AFTER 19Z FOR SAV. ONCE THE SEA BREEZE PUSHES INLAND OF THE TERMINALS THERE SHOULD BE A RELATIVE LULL IN ACTIVITY BUT AN UPPER WAVE MOVING IN LATE IN THE AFTERNOON COULD HELP PUSH MORE ORGANIZED CONVECTION FROM THE MIDLANDS BACK TOWARD THE COAST. HAVE KEPT VICINITY TSTMS AT BOTH TERMINALS FOR MID AFTERNOON INTO THE EARLY EVENING. THE CHANCES FOR PROLONGED CEILING/VSBY RESTRICTIONS ARE STILL LOOK TOO LOW TO INCLUDE IN THE 12Z TAF ISSUANCE. EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL. && .MARINE... NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER... ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...RFM LONG TERM...RFM AVIATION...BDC MARINE...BDC/RFM
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EDT WED JUL 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-121645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1242 PM EDT WED JUL 11 2012 ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO OCCUR. CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 12:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT WED JUL 11 2012
SCZ050-111715-
CHARLESTON-
1251 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 115 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT JOHNSON TO
ROCKVILLE...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DOWNTOWN CHARLESTON...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...
FORT SUMTER...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS
ISLAND...KIAWAH ISLAND...MAYBANK BRIDGE...MOUNT PLEASANT...
ROCKVILLE...SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...
WEST ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3275 7987 3268 7988 3260 7999 3259 8011
3254 8017 3255 8020 3252 8035 3249 8033
3255 8042 3257 8039 3262 8039 3260 8042
3262 8043 3285 7995 3281 7993 3280 7991
3286 7990 3286 7989 3276 7982
TIME...MOT...LOC 1651Z 202DEG 3KT 3277 7990 3262 8021Local storm report, Jul 11, 12:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 2 E BOONE HALL PLANTATI 32.86N 79.80W
07/11/2012 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE
INTERSECTION OF HIGHWAY 17 AND HIGHWAY 41.
&&
EVENT NUMBER CHS1200486
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 10, 9:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 10, 9:36 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 11, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jul 11, 12:51 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 11, 1:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 11, 1:10 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jul 11, 1:21 PM EDT | Special Weather Statement | CHS | Beaufort | 39 min |
| Jul 11, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 11, 2:14 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jul 11, 2:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 11, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 51 min |
| Jul 11, 3:53 PM EDT | Special Weather Statement | CHS | Colleton | 52 min |
| Jul 11, 3:59 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | CHS | Colleton | 40 min |
| Jul 11, 4:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
| Jul 11, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 58 min |
| Jul 11, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 41 min |
| Jul 11, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.